What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 13, 2:40 AM EST, 5 hours 40 minutes earlier.
Area forecast discussion, Apr 13, 2:40 AM EST, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
340 AM EDT Mon Apr 13 2020
.SYNOPSIS...
High impact weather is expected through this afternoon as a strong
cold front will cross the region this afternoon. The cold front is
expected to slow and even stall to the southeast of the region by
tonight. Although we will remain in the cool air, a low lifting
along the front will bring the next chance for precipitation Tuesday
night into Wednesday. The next low pressure system is expected to
approach the region on Friday, followed by high pressure through the
weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A multi-faceted, high impact storm will impact the area today.
A warm front will continue to lift northward across the area through
the morning hours as a deepening low pressure system moves out of
the Great Lakes region and into southern Canada. Then a couple of
cold fronts will move across the area this afternoon into early this
evening.
Multiple rounds of enhanced rainfall will move across the area over
the next 12 hours or so. The first round is moving across the area
early this morning, which is associated with enhanced lift and
moisture overrunning the lifting warm front to our south, interacting
with the first of several short wave/vorticity impulses.
The second round of enhanced rainfall will lift across the area
around daybreak and through the rest of the morning hours. This will
be lift and moisture will be associated with the actual warm front
itself as additional short wave/vorticity impulse moves across the
area.
The final round of rainfall will be associated with the showers and
thunderstorms that move across the area this afternoon as the
initial cold front sweeps through.
0.50-1.00 inches could fall with each wave of moderate to heavy
rain, but the rain looks to fall over several hours, except with the
thunderstorms this afternoon. Thus, hourly rain rates should
not exceed flash flood guidance. The highest QPF is expected
from the I- 95 corridor north and westward where rain amounts
could total 1.5- 2.5 inches, with a portion of the Poconos near
3 inches. South and east of I-95 corridor, around 1.00-1.50
inches is expected. Also, none of our river forecast points are
expected to reach flood stage. So we have not issued any flood
watches at this time. However, with the amount of rainfall, we
can expect localized urban/poor drainage and small creek/stream
type flooding. Although, larger creeks and rivers will see sharp
rises with the rainfall.
As mentioned, the cold front will sweep through the area this
afternoon, bringing a chance of thunderstorms to the area. The
question becomes how much instability develops. Models agree that we
could see at least 500 J/kg, with some indicating 1,000+ J/kg, while
bulk shear increases to 40-50 knots under a mid-level flow of 60-80
knots. The main threat is damaging winds with a broken line of
thunderstorms which the CAMs are indicating. However, with the
amount of shear, and helicity values approaching 400-500 m2/s2, an
isolated tornado will be possible.
Regardless of whether thunderstorms develop and produce any severe
weather, we expect very strong winds to develop across the area
during the day. Models continue to indicate that sustained winds
will be in the 25-35 mph range. However, winds above the surface
increase to 50-60 knots, even as low as 1000 feet. The question
becomes how well do we mix out the inversion. The High Wind Warning
and Wind Advisory remains in place as everyone is expected to gust
at least 40-50 mph, with the strongest wind along the I-95 corridor
south and eastward where winds could reach 60 mph or higher. Areas
along the coast are expected to have the highest winds with up to 70
mph possible.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
The initial cold front that brings the thunderstorms to the area
will have moved off the coast by this afternoon, and any rainfall
activity will come to an end. A secondary cold front is then
expected to move across the area during the evening hours. Breezy
conditions will continue through the night, but not as strong as the
daytime. Cooler air begins to move into the area, but the coolest
temperatures come in the next few days.
Tuesday will be a quiet day, although clouds will increase through
the day as a couple of short wave/vorticity impulses move across the
area. Tuesday starts the beginning of several below normal
temperature days.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Overview: The main focus in the long term will be Tuesday night into
Wednesday as our region will be on the northwestern fringe of precip
associated with the stalled front, and again on Friday as the next
potential system approaches our region.
Details:
Tuesday night into Wednesday...The now stationary front will remain
southeast of the region as a surface low lifts along the front. At
the same time, a mid and upper level jet will shift north such that
our region will be under the left front quadrant. As a result, our
region could be on the northwestern fringe of the precipitation
shield. One caveat though is that dry air will be filtering in
quickly behind the front, so dry low levels may limit precip
reaching the ground especially north and west of the fall line.
However, if we do see precip as far northwest as the southern
Poconos and northwestern New Jersey, low level cold air may allow
for some light snow accumulations.
Thursday...Surface high pressure will build east over the region
leading to mostly tranquil albeit cool conditions. A weak mid to
upper level trough is expected to cross the region late Thursday
which could lead to light showers, mainly north and west of I-78.
Friday...A low pressure system is expected to approach our region on
Friday. There is considerable uncertainty among the guidance in the
the track of this low. Therefore, stayed close to the previous
forecast and a blend of guidance.
Saturday through Monday...High pressure is expected to build in for
most of the weekend, leading to mostly tranquil conditions through
late Sunday. Another low pressure system could approach the region
on Monday.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Rest of Tonight...MVFR. South to southeast wind around 15 to 20
knots with gusts 25 to 35 knots. Low level wind shear is
anticipated until the arrival of the stronger winds toward
daybreak. Visibilities will also deteriorate through daybreak.
Heavier showers may be accompanied by much stronger wind gusts. High
confidence in the deteriorating conditions and the
strengthening wind.
Monday...MVFR/IFR conditions in showers. The rain will become
moderate to heavy at times. Scattered thunderstorms are expected
from around 18Z through around 22Z. Storms may be accompanied
by much stronger winds and briefly lower visibilities. Some
improvement to VFR is possible after about 21Z. South wind 20 to
30 knots with gusts of 40-50 knots, becoming southwest to west
around 15-20 knots with gusts around of 25-30 knots late in the
day. Winds at ACY may gust 50-60 kts at times through 19Z. High
confidence that strong winds, moderate to heavy rain showers,
thunderstorms, and low ceilings will impact the airfields.
Monday night...MVFR conditions early will quickly become VFR.
West to northwest winds around 10 to 15 knots with gusts up to
20 kts early, diminishing through the night. Moderate
confidence.
Outlook...
Tuesday...VFR conditions expected. Northwest winds around 10
knots early becoming 5 to 10 knots by midday. Moderate
confidence.
Wednesday...MVFR conditions are possible, especially for KMIV and
KACY, which has the highest chance of showers through the day. For
the rest of the TAF sites, mostly VFR conditions are expected though
some brief reductions to MVFR are possible. North winds will become
more westerly through the day, less than 10 knots. Moderate
confidence.
Thursday...Mainly VFR conditions expected. MVFR conditions possible
in showers, mainly at KRDG and KABE. West to northwest winds around
10 to 15 knots with higher gusts possible. Moderate confidence.
Friday...VFR conditions expected lowering to MVFR or lower as
showers overspread the terminals. Southwest winds around 10 knots or
less. Low confidence.
&&
.MARINE...
Today...Storm Warning remains in place today as winds will continue
to increase through the morning into the afternoon. Sustained winds
are expected to increase to 40 knots, with gusts of 60 knots.
Tonight...Winds will drop back to Gale force for a few hours by this
evening, before lowering to Small Craft Advisory levels overnight.
Outlook...
Tuesday...Winds will drop below advisory levels by Tuesday morning,
however, seas will likely remain above 5 feet through much of the
day.
Tuesday night through Wednesday...Seas drop below 5 feet Tuesday
night. Winds may gust around 25 knots in the northeast flow,
especially across the southern waters. A Small Craft Advisory may be
needed for parts of the coastal waters on Wednesday.
Thursday through Friday...Mainly sub-Small Craft Advisory conditions
expected. Seas 2 to 4 feet.
&&
.TIDES/COASTAL FLOODING...
Strong southerly flow through the day will result in a piling up of
water on the northern Barnegat Bay, northern shores of the Delaware
Bay, and northeastern Chesapeake Bay. Though astronomical high tides
are rather low, the southerly flow will be strong enough to result
in tidal levels around two feet above astronomical levels.
Delaware Bay: Minor flooding is forecast around the time of high
tide Monday for areas along the eastern Delaware Bay from Cumberland
County north through Salem County as well into New Castle County in
Delaware around Reedy Point.
Northeastern Chesapeake Bay: Minor flooding is expected for the
northeastern Chesapeake Bay. There remains a small chance for
portions to get close to moderate flooding, but confidence is low at
this time, so will continue with the coastal flood advisory.
Although the Advisory currently only covers the high tide cycle
during the day today, there is a concern that though we will see a
wind shift late in the day today, the water may not have a chance to
fully evacuate before the high tide cycle this evening.
Barnegat Bay: Currently, the gauges at Bay Shore and Mantoloking are
about a foot below minor flood thresholds. However, we choose to
issue a coastal flood statement for the northern portions of the
Barnegat Bay as this is a prime set up for water to pile up and
become trapped in Barnegat Bay, especially the northern half of the
Bay. For now, will continue this statement until late tonight as
even after the winds shift to off shore, it will take several hours
for the water to fully evacuate.
Tidal portions of the Delaware River: We will continue to monitor
the river closely as it is common to get minor flooding on the river
if there is flooding at Reedy Point. However, by the time the high
tide occurs on the river, the winds will have already shifted.
Therefore, for now, have kept the forecast below minor flood
thresholds.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 7 PM EDT this evening for PAZ054-055-
060>062-101>103-105.
High Wind Warning until 7 PM EDT this evening for PAZ070-071-
104-106.
NJ...Wind Advisory until 7 PM EDT this evening for NJZ001-007>010.
High Wind Warning until 7 PM EDT this evening for NJZ012>027.
Coastal Flood Advisory from 11 AM this morning to 5 PM EDT
this afternoon for NJZ021.
Coastal Flood Advisory from 2 PM this afternoon to 6 PM EDT
this evening for NJZ016.
DE...High Wind Warning until 7 PM EDT this evening for DEZ001>004.
Coastal Flood Advisory from 2 PM this afternoon to 6 PM EDT
this evening for DEZ001.
MD...Wind Advisory until 7 PM EDT this evening for MDZ008.
High Wind Warning until 7 PM EDT this evening for MDZ012-015-
019-020.
Coastal Flood Advisory from 11 AM this morning to 5 PM EDT
this afternoon for MDZ008-012.
Coastal Flood Advisory from 8 AM this morning to 1 PM EDT this
afternoon for MDZ015-019-020.
MARINE...Storm Warning until 7 PM EDT this evening for ANZ430-431-
450>455.
&&
Synopsis...Johnson
Near Term...Robertson
Short Term...Robertson
Long Term...Johnson
Aviation...Johnson/Staarmann
Marine...Johnson/Meola/Robertson
Tides/Coastal Flooding...JohnsonHazardous weather outlook, Apr 13, 2:52 AM EST, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
352 AM EDT Mon Apr 13 2020
NJZ001-007>010-PAZ054-055-060>062-101>103-105-140800-
Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Eastern Chester-Western Montgomery-
Upper Bucks-
352 AM EDT Mon Apr 13 2020
...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Some thunderstorms today could be severe with damaging winds and
hail. Isolated tornadoes are also possible.
Additionally, periods of heavy rain could lead to localized flooding,
especially in poor drainage areas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
MDZ012-NJZ021-140800-
Kent MD-Cumberland-
352 AM EDT Mon Apr 13 2020
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
EDT THIS AFTERNOON...
This Hazardous Weather Outlook is for northeast Maryland and
southern New Jersey.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Coastal Flood Advisory.
Some thunderstorms today could be severe with damaging winds and
hail. Isolated tornadoes are also possible.
Additionally, periods of heavy rain could lead to localized flooding,
especially in poor drainage areas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
DEZ002>004-NJZ012>015-017>020-022>027-PAZ070-071-104-106-140800-
Kent-Inland Sussex-Delaware Beaches-Middlesex-Western Monmouth-
Eastern Monmouth-Mercer-Gloucester-Camden-Northwestern Burlington-
Ocean-Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-Southeastern Burlington-Delaware-Philadelphia-
Eastern Montgomery-Lower Bucks-
352 AM EDT Mon Apr 13 2020
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Delaware, southern
Delaware, central New Jersey, northern New Jersey, southern New
Jersey and southeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Some thunderstorms today could be severe with damaging winds and
hail. Isolated tornadoes are also possible.
Additionally, periods of heavy rain could lead to localized flooding,
especially in poor drainage areas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
MDZ015-019-020-140800-
Queen Annes-Talbot-Caroline-
352 AM EDT Mon Apr 13 2020
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 1 PM
EDT THIS AFTERNOON...
This Hazardous Weather Outlook is for northeast Maryland.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Coastal Flood Advisory.
Some thunderstorms today could be severe with damaging winds and
hail. Isolated tornadoes are also possible.
Additionally, periods of heavy rain could lead to localized flooding,
especially in poor drainage areas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
DEZ001-NJZ016-140800-
New Castle-Salem-
352 AM EDT Mon Apr 13 2020
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING...
This Hazardous Weather Outlook is for northern Delaware and
southern New Jersey.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Coastal Flood Advisory.
Some thunderstorms today could be severe with damaging winds and
hail. Isolated tornadoes are also possible.
Additionally, periods of heavy rain could lead to localized flooding,
especially in poor drainage areas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
MDZ008-140800-
Cecil-
352 AM EDT Mon Apr 13 2020
...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
EDT THIS AFTERNOON...
This Hazardous Weather Outlook is for northeast Maryland.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Coastal Flood Advisory.
Some thunderstorms today could be severe with damaging winds and
hail. Isolated tornadoes are also possible.
Additionally, periods of heavy rain could lead to localized flooding,
especially in poor drainage areas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
ANZ430-431-450>455-140800-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
352 AM EDT Mon Apr 13 2020
...STORM WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
In the hours before
Local storm report, Apr 13, 7:24 AM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
824 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 AM FLOOD 1 SSW SOUTH RIVER 40.44N 74.39W
04/13/2020 MIDDLESEX NJ DEPT OF HIGHWAYS
FLOODING ON STATE HIGHWAY 18 NEAR CRANBURY
ROAD. RAMP CLOSURE IN PLACE.
&&
CMSLocal storm report, Apr 13, 7:27 AM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
827 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM FLOOD 2 SW EAST WHITELAND TWP 40.03N 75.59W
04/13/2020 CHESTER PA DEPT OF HIGHWAYS
FLOODING ON U.S. HIGHWAY 202 NEAR EXIT 30.
LANE RESTRICTIONS IN PLACE.
&&
CMSLocal storm report, Apr 13, 7:34 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
834 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM FLOOD 1 SSW GLADWYNE 40.03N 75.29W
04/13/2020 MONTGOMERY PA COUNTY OFFICIAL
FLOODING NEAR OLD GULPH ROAD AND MERION
SQUARE ROAD.
&&
CMSLocal storm report, Apr 13, 7:56 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM FLOOD MULLICA HILL 39.74N 75.22W
04/13/2020 GLOUCESTER NJ PUBLIC
MPING REPORT OF FLOODING AT THIS LOCATION.
&&
CMSLocal storm report, Apr 13, 8:07 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
907 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM NON-TSTM WND DMG 1 SSW HAZLETTVILLE 39.10N 75.65W
04/13/2020 KENT DE UTILITY COMPANY
DOWNED TREES AND WIRES FROM STRONG WINDS.
&&
CMSLocal storm report, Apr 13, 8:20 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
920 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM FLOOD 2 WNW EAST VINCENT TWP 40.18N 75.62W
04/13/2020 CHESTER PA DEPT OF HIGHWAYS
FLOODING ON BETHEL CHURCH ROAD AND LINFIELD
ROAD. ALL LANES CLOSED.
&&
CMS